Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suggest cure for severe muscle pain

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I am or was active ++74yr old still working part time as Physio and want to restore to previous normality. I have had severe muscle pain (Rhabdomyalgia) on exertion for the last 6mths as result of taking Crestor (stopped after only 1mth). Great difficulty on stairs and slopes etc. Persistent pain if I push myself to swim or exercise that keeps me awake at night. I can only take Panadol as I am allergic to codeine/opiates etc and therefore not getting any relief. taking Ubiquinol 150mg 2x, Vit B sustained release and Magnesium Complete 300mg. Blood tests normal, MRI normal, have see Rheumatologist etc who say "If" this is due to Crestor (What else could it be with such a coincidence) I will get better but I'm getting impatient! Any ideas grateful.
Posted Thu, 16 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Shruti Rijhwani 5 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that your rheumatologist is right in saying that it is due to statins . It is going to take time to seetle down .Still if you are getting impatient I will have two suggestions for you . One is get your CPK tested to rule out any kind of myositis going on which can also result in similar muscle pains . Get your vitamin D level tested also . Other is consult your treating doctor regarding some other drug to control your dylipidemia . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Suggest cure for severe muscle pain 52 minutes later
Thankyou for your reply. CPK was normal as was the Vit D level, mentioned in my question. The Rheumatologist actually didn't say it was Crestor but "IF" it was it would get better so I am pleased at least you agree it was the cause of the pain. My muscles also fatigue which I didn't mention. Nothing is changing and I want to get some improvement. I posted the question because of the problem with Pain and fatigue and I don't know what medication I can take other than natural vitamins. Panadol not strong enough to ease the pain. After 6/12 it is very upsetting to think that has I not taken the Crestor I would be fit and healthy!! I see you have answered from India so not sure you can recommend medication, but would welcome more advice.
Answered by Dr. Shruti Rijhwani 48 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, If you are concerned about your dylipidemia , then there are many other drugs that can be replaced like fenofibrates , niacin etc. but for this your treating doctor needs to take a decision which he feels is appropriate for you . Lifestyle modification (dietary change, exercise and weight loss) is the cornerstone of management for hyperlipidemia . For statin-induced rhabdomyolysis, if your treating doctor feels consideration should be given to switching to ezetimibe, a recently approved inhibitor of intestinal cholesterol absorption. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Suggest cure for severe muscle pain 19 minutes later
Hi again Until this happened i went to the gym 5 days a week, my weight is normal BMI, I have always over 30yrs watched my diet and weight because I have genetic problem of Cholesterol 6.9. I was never worried about this level but my doctor insited I go on medication. I ought never to have been prescribed the medication as my risk of a problem less than 80% in the next 10yrs! I think this conversation is not answering the problem as posted regarding pain management?
Answered by Dr. Shruti Rijhwani 9 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, A patient who has allergy to opiods can have their pain managed with NSAIDs. Ibuprofen is good drug that can help control pain . Acetaminophen is another drug that can be used . But for this you have to consult your doctor if he feels he can add these drugs for pain relief. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor